Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes occasional stomach cramps and what are the findings from the dip test?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6300 Questions
Ive been experiencing severe stomach cramps on occasion (no clear indicater) it usually happens after ive eaten (but not every time ive eaten). Theyre always on my left side from the lower ribs to the hip. Today i decided enough is enough and i took a dip test (ive drank close to 4 litres of water today, its a very hot day where i live) so my urine was quite diluted. The dip test came back as brown for urobilinogen (should have been a peach colour as the darkest) and moderate leukocytes. What could this be?
Posted Sun, 2 Feb 2014 in Digestion and Bowels
Answered by Dr. Indu Kumar 2 hours later
Brief Answer: You may have urinary tract infection and hepatitis Detailed Answer: Hello XXXX Thanks for writing to XXXXXXX Based on dip test,you may have liver problem and urinary tract infection. You need proper clinical examination and investigations. Investigations include routine hemogram,RBS,LFT,RFT,Lipid profile,Urine RE/ME,Urine culture and sensitivity,Ultrasound of abdomen.Further investigations can be done if needed. If urinary tract infection is confirmed then you need full course of antibiotics. You also need complete Liver function test so that proper assessment of liver can be done. Other causes like acidity and musculoskeletal cause of pain also need to be ruled out. Proper treatment depends upon clinical examination and investigation reports. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor